Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2020, 6:13 PM CDT for Sebastian County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 3, 2020, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 10 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:23 PM CDT | HAIL 1 | Jenny Lind, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WUUS54 KTSA 032313
SVRTSA
ARC131-040000-
/O.NEW.KTSA.SV.W.0233.200603T2313Z-200604T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
613 PM CDT Wed Jun 3 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Sebastian County in west central Arkansas...
* Until 700 PM CDT.
* At 613 PM CDT, a severe thunderstorm was located over Jenny Lind,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Excelsior...
Jenny Lind... Central City...
Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3521 9414 3517 9436 3527 9439 3536 9428
3535 9425
TIME...MOT...LOC 2313Z 238DEG 9KT 3523 9433
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
601
WWUS54 KTSA 032332
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
632 PM CDT Wed Jun 3 2020
ARC131-040000-
/O.CON.KTSA.SV.W.0233.000000T0000Z-200604T0000Z/
Sebastian AR-
632 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL SEBASTIAN COUNTY...
At 632 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Fort Smith Regional Airport to near
Greenwood, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Excelsior...
Jenny Lind... Central City...
Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3521 9414 3518 9433 3527 9439 3536 9428
3535 9425
TIME...MOT...LOC 2332Z 250DEG 8KT 3529 9435 3524 9428
HAIL...<.75IN
WIND...60MPH
$$525
WWUS54 KTSA 032343
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
643 PM CDT Wed Jun 3 2020
ARC131-040000-
/O.CON.KTSA.SV.W.0233.000000T0000Z-200604T0000Z/
Sebastian AR-
643 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL SEBASTIAN COUNTY...
At 643 PM CDT, a severe thunderstorm was located near Jenny Lind,
moving east at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Jenny Lind...
Central City... Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3521 9414 3520 9434 3527 9439 3536 9428
3535 9425
TIME...MOT...LOC 2343Z 272DEG 10KT 3528 9434
HAIL...0.88IN
WIND...60MPH
$$082
WWUS54 KTSA 032358
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
658 PM CDT Wed Jun 3 2020
ARC131-040008-
/O.EXP.KTSA.SV.W.0233.000000T0000Z-200604T0000Z/
Sebastian AR-
658 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEBASTIAN COUNTY WILL
EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3521 9414 3520 9434 3527 9439 3536 9428
3535 9425
TIME...MOT...LOC 2358Z 238DEG 9KT 3530 9431
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:33 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 3, 2:33 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 233 PM CDT Wed Jun 3 2020 .DISCUSSION... Widely scattered showers/thunderstorms ongoing across portions of northwest Arkansas on backside of departing upper low. This activity will likely begin to dissipate by late afternoon with loss of surface heating. Main forecast challenge in the short term is precip chances tonight into Thursday. Storms will likely develop across portions of northern MO this afternoon ahead of weak frontal boundary. There is some potential for storms to grow upscale across eastern Kansas with thunderstorm complex diving southeast into portions of far northeast Oklahoma/ northwest Arkansas late tonight into Thursday morning. CAMS have been somewhat inconsistent on evolution, so for now will continue with chance pops across aforementioned area. At least low thunder chances will persist into Thursday afternoon, but again will likely depend on how complex evolves tonight and any resultant outflow boundaries. Warming trend will continue for the next few days with hot and humid conditions. Given the moist ground conditions/latest trends, dewpoints were again raised a few degrees from NBM guidance, resulting in afternoon heat indices in the 100-105 degree range by Friday. The heat/humidity will likely persist through the weekend, however heat indices may begin to modestly decrease by this time as drying continues with high temperatures a degree or two lower as upper ridge weakens. Still the potential for remnants of Cristobal, currently located near Ciudad Del Carmen, Mexico, to lift north out of Louisiana and into or just east of the area during the Monday/Tuesday time frame. Confidence on eventual track will likely increase over the weekend as system moves into the northern Gulf of Mexico and as intensity forecast becomes more certain. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 73 95 / 20 30 20 0 FSM 70 92 71 94 / 10 30 10 10 MLC 71 91 73 93 / 10 20 10 0 BVO 70 92 72 94 / 30 30 10 0 FYV 68 89 71 92 / 20 40 10 10 BYV 67 88 70 91 / 30 40 20 20 MKO 70 90 72 93 / 20 30 10 0 MIO 70 89 72 92 / 40 40 20 10 F10 70 91 72 93 / 10 20 10 0 HHW 70 90 72 92 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Jun 3, 5:06 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 PM CDT Wed Jun 3 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 PM CDT Wed Jun 3 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Western Arkansas. ONSET...Ongoing and Again Late Tonight. DISCUSSION... Scattered thunderstorms continued to develop late this afternoon across parts of far Eastern Oklahoma and Western Arkansas. It is possible that one or two of these storms could become strong to severe with strong gusty winds the concern. This activity will remain possible into the early evening hours and should weaken with the loss of daytime heating. Additional thunderstorms, forecast to develop in Kansas and Missouri, look to drop southward as a thunderstorm complex into parts of Northeast Oklahoma and Northwest Arkansas after midnight tonight. Areas along and north of Highway 412 are most susceptible to seeing a few strong to severe thunderstorms within the complex. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Dangerous Heat Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms are forecast to be ongoing across parts of northeast Oklahoma and northwest Arkansas Thursday morning, moving southeastward into the afternoon. These thunderstorms may continue to pose an isolated severe weather threat during the daytime Thursday. The coverage will diminish by the evening hours. A few afternoon thunderstorms may again affect portions of western Arkansas on Friday, although severe weather appears unlikely. Heat and humidity will continue to build across the area late this week and into the weekend, with triple digit heat index values possible at times. Given that this is the first prolonged period of heat and humidity so far this year, precautions should be taken by those spending a lot of time outdoors during the heat of the day. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:59 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.